# SDR QXEA2010011300037

- Difficulty date: January 9, 2010
- Submitted: January 13, 2010
- Operation: Air carrier
- Aircraft: N421QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4149
- Aircraft time: 7,562 hours, 8,002 cycles
- Engine: Pwc PW150A
- System (JASC): 3097 · Ice/Rain Protection System Wiring
- Part: Wire
- Condition: Burned
- Location: Windshield
- Component: Windshield
- Component part number: 80260008
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

OUT OF 14,000 FT DEPARTING PDX SMOKE (ODOR, REDUCED VIS, NO FLAMES) IN COCKPIT CA'S SIDE. CREW RAN SMOKE CHECKLIST. ALSO TURNED OFF W/S HEAT SMOKE DECREASED ON APPROACH TO AIRPORT, F/A'S DID NOT DETECT SMOKE IN CABIN.  RETURNED TO FIELD.  LANDING UNEVENTFUL.  INSP OF FLIGHTDECK FOUND BURNED WIRE AND EVIDENCE OF ARCING AT COPILOTS WINDSHIELD HEAT TERMINAL. WIRING REPAIRED AND COPILOTS WINDSHIELD REPLACED. CHECKS GOOD. ACFT RETURNED TO SERVICE.
